MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 29 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 29 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2910BPS
Medical Device Problem Codes Structural Problem (2506); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a palmaz genesis long pro bil 29mm x 10mm x 80cm stent delivery system (sds) would not cross a calcified common iliac lesion.The procedure was completed with another unknown stent.There was no reported patient injury.There was no difficulty experienced in prepping the device.An ipsilateral approach was used.The common iliac ha moderate calcification, mild tortuosity, 70% stenosis, acute angulation, no bifurcation, and not a cto.The device did not kink or bend at any time prior to the reported complaint.The device was stored and prepped as per the instructions for use (ifu).The user was trained with the device.The device will be returned for evaluation.During visual inspection of the returned device, the stent was observed slightly moved from its original position and partially opened from the initial section of the component.
 
Additional Manufacturer Narrative
As reported, a palmaz genesis long pro bil 29mm x 10mm x 80cm stent delivery system (sds) would not cross a calcified common iliac lesion.The procedure was completed with another unknown stent.There was no reported patient injury.There was no difficulty experienced in prepping the device.An ipsilateral approach was used.The common iliac had moderate calcification, mild tortuosity, 70% stenosis, acute angulation, no bifurcation, and not a cto.The device did not kink or bend at any time prior to the reported complaint.The device was stored and prepped as per the instructions for use (ifu).The user was trained with the device.During visual inspection of the returned device, the stent was observed slightly moved from its original position and partially opened from the initial section of the component.The product was returned for analysis.One non-sterile long genesis / pro 29 x 10 biliary 80cm sds was received coiled for analysis inside a plastic bag.Per visual analysis, the stent was observed slightly moved from its original position and partially opened from the initial section of the component).No other anomalies were observed.Per microscopic analysis marks on the balloon are noted where the stent was originally placed.Additionally, a partially opened stent could be observed.A product history record (phr) review of lot 82214956 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - offset/out of position" and "stent - out of shape - strut uplift¿ were confirmed through analysis of the returned device.The reported ¿stent delivery system (sds) - failure to cross¿ was not confirmed through analysis of the returned device due to the nature of the complaint.Procedural images were not provided for review.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (moderate calcification, mild tortuosity, 70% stenosis, acute angulation) may have contributed to the event as evidenced by the stent strut uplift noted during analysis.Procedural and/or handling factors may have also contributed to the observed conditions on the sds/stent.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ this is considered off label usage per the ifu.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 10 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13225291
Report Number9616099-2022-05282
Device Sequence Number3957854
Product Code FGE
UDI-Device Identifier20705032039434
UDI-Public(01)20705032039434(17)240131(10)82214956
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberPG2910BPS
Device Catalogue NumberPG2910BPS
Device Lot Number82214956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STENT
Patient Age77 YR
Patient SexMale